Alert archive / New York / Gale Warnings in 2016
Gale Warning 16, NWS New York, NY
NWS New York, NY issued this gale warning at Mar 3, 2016, 4:03 PM EST. It took effect at Mar 4, 2016, 10:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2016, 4:03 PM EST (21:03 UTC)
- In effect from
- Mar 4, 2016, 10:00 AM EST
- Expired
- Mar 5, 2016, 12:56 AM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
468 WHUS71 KOKX 032103 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 PM EST THU MAR 3 2016 ...ROUGH CONDITIONS ON THE WATERS FRIDAY AND FRIDAY NIGHT... ANZ350-353-041000- /O.UPG.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ /O.NEW.KOKX.GL.W.0016.160304T1500Z-160305T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 403 PM EST THU MAR 3 2016 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-355-041000- /O.UPG.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ /O.NEW.KOKX.GL.W.0016.160304T1500Z-160305T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 PM EST THU MAR 3 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET ON THE OCEAN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ345-041000- /O.UPG.KOKX.GL.A.0011.160304T1500Z-160305T1100Z/ /O.EXA.KOKX.SC.Y.0033.160304T1500Z-160305T0600Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-041000- /O.CON.KOKX.SC.Y.0033.160304T1500Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 403 PM EST THU MAR 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
959 WHUS71 KOKX 040901 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EST FRI MAR 4 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY AND TONIGHT... ANZ330-340-355-042115- /O.EXT.KOKX.GL.W.0016.160304T1500Z-160305T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 AM EST FRI MAR 4 2016 ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING NORTH. SEAS 3 TO 7 FEET ON THE OCEAN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-042115- /O.CON.KOKX.GL.W.0016.160304T1500Z-160305T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 401 AM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SATURDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT...BECOMING NORTH. SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-042115- /O.CON.KOKX.SC.Y.0033.160304T1500Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 401 AM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST SATURDAY... * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
151 WHUS71 KOKX 042023 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EST FRI MAR 4 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY AND TONIGHT... ANZ330-340-050300- /O.CAN.KOKX.GL.W.0016.000000T0000Z-160305T0300Z/ /O.EXA.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 323 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-050300- /O.CON.KOKX.GL.W.0016.000000T0000Z-160305T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 323 PM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-050300- /O.CON.KOKX.GL.W.0016.000000T0000Z-160305T0300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 323 PM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-050300- /O.CON.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 323 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
177 WHUS71 KOKX 042024 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EST FRI MAR 4 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ330-340-050315- /O.CAN.KOKX.GL.W.0016.000000T0000Z-160305T0300Z/ /O.EXA.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 324 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. * WINDS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-050315- /O.CON.KOKX.GL.W.0016.000000T0000Z-160305T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 PM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-050300- /O.CON.KOKX.GL.W.0016.000000T0000Z-160305T0300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-050315- /O.CON.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 324 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
894 WHUS71 KOKX 050216 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 916 PM EST FRI MAR 4 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT... ANZ355-051030- /O.CAN.KOKX.GL.W.0016.000000T0000Z-160305T0300Z/ /O.EXB.KOKX.SC.Y.0033.000000T0000Z-160306T0500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 916 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-050600- /O.CON.KOKX.GL.W.0016.000000T0000Z-160305T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 916 PM EST FRI MAR 4 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-050600- /O.CON.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 916 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
670 WHUS71 KOKX 050556 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1256 AM EST SAT MAR 5 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ350-353-051400- /O.CAN.KOKX.GL.W.0016.000000T0000Z-160305T0600Z/ /O.EXA.KOKX.SC.Y.0033.000000T0000Z-160306T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1256 AM EST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-050700- /O.CAN.KOKX.SC.Y.0033.000000T0000Z-160305T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1256 AM EST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING. $$ ANZ355-051400- /O.CON.KOKX.SC.Y.0033.000000T0000Z-160306T0500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1256 AM EST SAT MAR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 3, 4:01 PM EST, 2 minutes earlier.
Area forecast discussion, Mar 3, 4:01 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EST THU MAR 3 2016
.SYNOPSIS...
HIGH PRESSURE GIVES WAY TO AN APPROACHING COASTAL LOW TONIGHT. THE
LOW PASSES WELL SOUTHEAST OF LONG ISLAND DURING FRIDAY WITH HIGH
PRESSURE RETURNING FRIDAY NIGHT. HIGH PRESSURE MOVES OFF THE
ATLANTIC COAST SATURDAY AS A WEAK CLIPPER SYSTEM APPROACHES. THIS
SYSTEM WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY
MORNING. HIGH PRESSURE BUILDS BACK INTO THE REGION SUNDAY AND
SUNDAY NIGHT...AND SLIDES OFFSHORE MONDAY. THE HIGH BECOMES NEARLY
STATIONARY OFF THE SOUTHEAST COAST THROUGH THURSDAY. MEANWHILE A
COLD FRONT APPROACHES WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRESSURE OVER NEW ENGLAND SHIFTS EAST. AT THE SAME TIME...A
DEVELOPING LOW OVER THE SE STATES EMERGES OFF THE CAROLINA COAST.
SHORTWAVE ENERGY LIFT AND ISENTROPIC LIFT MOVING IN LATE AT NIGHT
BRINGS THE LIKELIHOOD OF LIGHT SNOW TO ROUGHLY THE SW HALF OF THE
CWA.
WITH CLOUDS THICKENING...EXPECTING TEMPS RISING AFTER EARLY THIS
EVENING. A BLEND OF MAV AND MET MOS WAS FOLLOWED FOR TEMPS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SOUTHERN STREAM SHORTWAVE INVOF THE CAROLINA COAST FRIDAY MORNING
HEADS NE WITH A 500MB LOW CLOSING. THIS WILL STRENGTHEN AND STEER
THE SURFACE LOW APPROX 200 MILES SE OF THE 40N/70W BENCHMARK.
NORTHERN STREAM ENERGY PASSES THROUGH THEN PHASES WITH THE SOUTHERN
STREAM ENERGY WHILE THE SURFACE LOW IS ALREADY SE OF THE BENCHMARK.
THIS WILL SPARE US FROM HEAVY SNOWFALL...BUT WE WILL STILL BE NEAR
THE NORTHERN PERIPHERY OF THE PCPN SHIELD.
12Z MODEL CONSENSUS CONTINUES THE TREND OF LOWERING QPF OUTPUT...AND
THE CURRENT SNOW TOTAL FORECAST AND POPS REFLECT THIS. EXPECTING AN
INCH OR LESS OF SNOW WITH THE HIGHER AMOUNTS ACROSS SOUTHERN ZONES.
AREAS WITHIN THE NORTHERN FRINGE ZONES MAY STRUGGLE TO GET ANY KIND
OF ACCUMULATION. SNOW SHOULD BE OVER FOR MOST SPOTS...IF NOT
EVERYWHERE BY NOONTIME ON FRIDAY. CLOUDS THEN DIMINISH...BUT IT WILL
REMAIN BREEZY AND COLDER THAN NORMAL.
HIGH PRESSURE BUILDS IN BEHIND THE STORM FRIDAY NIGHT...MAINTAINING
DRY CONDITIONS AND WINDS WILL DIMINISH.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD WILL BE RATHER TRANQUIL. AN ALBERTA CLIPPER IN
THE NORTHERN PLAINS EARLY FRIDAY WILL BE WEAKENING AS THIS SYSTEM
APPROACHES SATURDAY. THE UPPER SYSTEM REMAINS OPEN AND RATHER FLAT
AS THE UPPER WAVE MOVES INTO THE MID ATLANTIC SATURDAY NIGHT INTO
SUNDAY. AS THE VORT MAX DIVES TO THE SOUTHEAST COAST SUNDAY
AS A SURFACE LOW IS EXPECTED TO DEEPEN OFFSHORE. FOR THE AREA SNOW
SHOWERS ARE EXPECTED AS A COLD AIRMASS REMAINS IN PLACE. DURING
SUNDAY INTO THE MIDWEEK A STRONG UPPER RIDGE BUILDS OVER THE EASTERN
UNITED STATES...WITH HIGH PRESSURE OVER THE AREA MOVING OFF THE
SOUTHEAST COAST. A SUMMERTIME LIKE BERMUDA HIGH WILL BECOME
ESTABLISHED MONDAY NIGHT INTO THURSDAY. TEMPERATURES WILL BE
INCREASING THROUGH WEDNESDAY...WITH HIGHS BY WEDNESDAY AROUND 20
DEGREES ABOVE NORMAL. DEW POINTS AND MOISTURE WILL ALSO INCREASE AS
THE FLOW AROUND THE HIGH WILL BRING GULF OF MEXICO MOISTURE
NORTHWARD. DEW POINTS WILL RISE INTO THE 50S BY WEDNESDAY. AN
APPROACHING COLD FRONT WEDNESDAY NIGHT AND THURSDAY WILL BRING
INCREASING CLOUDS AND A CHANCE OF RAIN. THIS COMBINATION WILL
LOWER TEMPERATURES SLIGHTLY FOR THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HIGH PRES OVER THE AREA MOVES OFFSHORE THIS EVENING. LOW PRES
PASSES SOUTH AND EAST OF LONG ISLAND ON FRIDAY.
VFR THROUGH AT LEAST 06Z FRIDAY. LIGHT SNOW THEN SPREADS FROM SW
TO NE...THOUGH IT SEEMS THE BEST CHANCES FOR SNOW WILL BE FROM
KNYC TERMINALS ACROSS LONG ISLAND...POSSIBLY CLIPPING SOUTHERN CT.
SNOW SHOULD BE LIGHT...WITH GENERALLY MVFR CIGS AND VSBYS AS LOW
AS IFR. SNOW TAPERS OFF BY FRIDAY AFTERNOON...AND CONDS IMPROVE
THEREAFTER. 1-2 INCHES OF TOTAL SNOW ACCUMULATION IS POSSIBLE FOR
NYC/LONG ISLAND.
W-SW WINDS LESS THAN 10 KT BECOME LGT/VRB BY THIS EVENING...AND
THEN SE WINDS INCREASE TO 5-10 KT AFTER MIDNIGHT TONIGHT. AS LOW
PRES PASSES SOUTH AND EAST OF LONG ISLAND...A TIGHT NE PRES
GRADIENT WILL DEVELOP WITH WINDS INCREASING TO 15-20 KT WITH 20-30
KT GUSTS FRIDAY AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE IN FORECAST THROUGH 05Z
FRIDAY.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY AFTERNOON...IMPROVING CONDS. NE WINDS 15-20 KT WITH 20-30
KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING NE WINDS.
.SATURDAY...VFR.
.SATURDAY NIGHT...SUB-VFR POSSIBLE IN -SHSN.
.SUNDAY...VFR.
.MONDAY-TUESDAY...VFR. SW WINDS.
&&
.MARINE...
SUB-SCA CONDS ON ALL WATERS TONIGHT. WINDS AND SEAS THEN
BUILD FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE PASSES APPROX 200
MILES SE OF THE 40N/70W BENCHMARK. HAVE ENOUGH CONFIDENCE TO CONVERT
GALE WATCHES TO WARNINGS FOR THE OCEAN WATERS PLUS THE EASTERN SOUND
AND EASTERN BAYS. ELSEWHERE...SCA CONDS EXPECTED. WINDS DIMINISH
LATE FRIDAY NIGHT WITH SCA CONDS STILL LIKELY ACROSS THE OCEAN
WATERS AND PROBABLY ACROSS THE EASTERN SOUND AND BAYS AS WELL.
SMALL CRAFT GUSTS ON THE FAR EASTERN OCEAN WATERS WILL BE POSSIBLE
INTO EARLY SATURDAY MORNING AS LOW PRESSURE DEPARTS. OTHERWISE WINDS
AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS
THROUGH WEDNESDAY.
SMALL CRAFT SEAS ON THE OCEAN WATERS WILL BE SLOWLY SUBSIDING
THROUGH SATURDAY AS HIGH PRESSURE BUILDS INTO THE WATERS. SEAS
REMAIN BELOW 5 FEET UNTIL MONDAY MORNING. AN INCREASING
SOUTHWESTERLY FLOW AROUND HIGH PRESSURE OFF THE SOUTHEAST COAST
MONDAY INTO MIDWEEK WILL ALLOW OCEAN SEAS TO BRIEFLY BUILD TO SMALL
CRAFT LEVELS LATE MONDAY INTO MONDAY NIGHT. THE SOUTHWEST FLOW
WEAKENS UNTIL WEDNESDAY AS A COLD FRONT APPROACHES. AT THAT TIME SEAS
ON THE OCEAN WATERS MAY BUILD BACK UP TO 5 FEET.
&&
.HYDROLOGY...
AN INCH OR LESS OF SNOW IS EXPECTED LATE TONIGHT THROUGH FRIDAY
MORNING. NO HYDROLOGIC IMPACTS EXPECTED.
A COUPLE HUNDREDTHS OF AN INCH OF LIQUID EQUIVALENT IS EXPECTED
SATURDAY NIGHT INTO SUNDAY WITH SNOW SHOWERS POSSIBLE.
LESS THAN A HALF INCH OF RAINFALL IS EXPECTED WEDNESDAY NIGHT
AND THURSDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 1 AM EST SATURDAY
FOR ANZ335-338-345.
GALE WARNING FROM 10 AM TO 7 PM EST FRIDAY FOR ANZ330-340-355.
GALE WARNING FROM 10 AM FRIDAY TO 1 AM EST SATURDAY FOR ANZ350-
353.
&&
SYNOPSIS...JC/MET
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MET
AVIATION...MPS
MARINE...JC/MET
HYDROLOGY...JC/METHazardous weather outlook, Mar 3, 4:00 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 PM EST THU MAR 3 2016 ANZ335-338-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081- 176>179-042300- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-042300- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 400 PM EST THU MAR 3 2016 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-355-042300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 PM EST THU MAR 3 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:43 AM EST | Small Craft Advisory | OKX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.